Has anyone had issues with medication causing a sensitivity to caffeine? I used to drink 1-2 cups of coffee a day, and now, after only 3 oz of cola or 1 oz of coffee, my head is buzzing, pupils are dilated and I feel completely strange and restless.
Caffeine can definitely add to anxiety. Many docs will tell you to cut it out of your diet during treatment of panic/anxiety because it does tend to raise the heart rate and bp which in turn can worsen panic in my opinion. Have you checked with your doc or pharmacist about consuming caffeine while you are taking meds? I am not sure it reacts with it or not.
My doc didn't see why I would have a change in my reaction to caffeine, although I can't say that I have a whole lot of faith in her currently for other reasons. This reaction to caffeine has only been for a couple of weeks. Before then, I could drink a small cup of coffee without any effects. It's just so strange now that I can't even have a couple of SIPS of coffee without it effecting me physiologically.
I have had this problem. When I was younger I used to drink coffee every morning with no problems at all. When I was about 35 years old I noticed that I started having reactions to caffeine much like you describe and a skin crawling feeling.
I told my doctor about it and he told me that it is not uncommon for people to all of a sudden become sensitive to caffeine and I should avoid it. I did ask if any of my medications were causing it and he said no, and that I shouldn't be consuming it anyway. I have become so sensitive to it that if I have a piece of chocolate I have a reaction. Chocolate has some caffeine in it but very little.
CJ is also correct about the caffiene adding to anxiety. It is best to just stay away from it. You can drink decaffeinated beverages and not know the difference.
Thanks for your post. I turned 35 in January so that's an interesting coincidence! I guess I'll just avoid it all together. It's not like I was dependent on it anyway. I just like coffee! Anyway, my mother is really sensitive to caffeine and can't drink it. Maybe there's a connection there.
I feel much better about the situation now that I know Im not the only one. Thanks again for your post.
It use to bother me all the time. but now only on occasions...I guess if I am bit anxious then for sure I won't drink any until I feel better. But I do not have any caffeine after 9am. Caffeine Free only for me.
Can anyone tell me for sure that a small amount of caffiene can increase the likelihood of someone hallucinating. All liturature points to high consumption. I only have one cup of instant coffee a day if I am at work.
I am on medication to control symptoms of anxiety and depression. (Seroquel) I can't say that I have been stressed, I have been feeling fantastic and life is great. I am noticing that out of the corner of my eye, I keep seeing something for a split second. It is not affecting my ability to function, I just want to know what is causing it and to fix it.
can anyone tell me with some experience if they have had hallucinations with small amounts of caffiene. say, one or two cups of coffee at work a day or maybe a chocolate bar? All the liturature indicates high use. I am on medication (seroquel) for anxiety and deppression but have had very little trouble from it at all. life is good as far as I am concerned. I keep seeing things out of the corner of my eye for a split second. It is not impacting on my ability to function it is just annoying and I want to stop it before it becomes worse.
I used to experience the something similar to what you are describing, I thought I was seeing things out of the corner of my eye, Primarily one eye, I went to the optometrist, and he discovered I had "floaters" which are small pieces of whatever floating around in my eye he said everyone has some, some are more noticeable than others. I can only see mine if I have my eyes turned a certain way. I also have a caffeine sensitivity.
This is crazy because I turned 35 one month ago today and I am on here because for the last two hours I have been losing it. I took a multivitamin that contained caffeine, and twenty minutes later I started to think I was dying. Clammy hands, shortness of breath, tightness in my chest, dizzy, dilated pupils, slight confusion... It took me a while to make the connection to the vitamin...I am cuban/american and have been raised drinking Cuban diesel fuel a.k.a Cuban coffee, and used to drink an entire cup of it. A colada.. This is bizarre. I took some clonazepam and it's kicking in, allowing me to type. I felt really bad for a while there. Scary.
Wow. I turned 35 in May and lately after I drink coffee I get really weird. I feel like my body is trembling. Befor that I'd drink a 16oz coffee every morning with no side effects that I could notice. I've also been drinking it since I was 19. So 35 is the "it's all downhill from here" age I guess!
Yeah after a pinched nerve like symptoms doctors gave me predisone and flexoril and ibuproferen....man they bleeped my life up!!!!
I have numbness in my fingers , strength has been lost and cant handle any caffeine or chocolate. plus I went to the hospital thinking I was having a heart attack , they said im fine and I have just been trying to figure it out myself since they are incapable nincompoops...lol...any help would be appreciated....I think it attacked my enzymes for breaking caffeine down but not sure....I might go see a acupuncturist...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.